Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sunshine
Aug 30, 2002

I used to be sun- and heatlover but no longer, I can not stand it to be in the sun anymore and get into the shade whenever possible. I even wait until the sun goes down to go and do my shopping or develop any other kind of activity. Someone told me that the use of azt is the cause of this, which I find hard to believe since I do not use medication anymore. Result of all this 'not being in the sun anymore' is that I look like am very ill, which I a am not! Please, I would like to enjoy some sunshine now and then and not look like somebody who is about to die.

Response from Dr. Henry

I have had a few patients who became sun sensitive while taking AZT though that effect disappeared after it was stopped. Thus it can happen rarely but generally is reversible. Some persons become more sun sensitive as they age for unclear reasons but not related to any drug. Since sun exposure increases the risk for skin cancer avoiding sun has some health benefits but vitamin D depletion and other problems can develop. You might want to discuss with a dermatologist. KH



Previous
anabolic VS serostim
Next
Drugs that cross blood/brain barrier

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement